Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 5, 2012, 8:49 PM CDT for Crockett County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2012, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 5, 2012, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 133 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
858
WUUS54 KSJT 060149
SVRSJT
TXC105-060230-
/O.NEW.KSJT.SV.W.0124.120606T0149Z-120606T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 PM CDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CROCKETT COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 845 PM CDT...A SEVERE THUNDERSTORM WAS 14 MILES SOUTH OF
OZONA...MOVING SOUTHWEST AT 10 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
SOME VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
A FEW EXPOSED WINDOWS COULD CRACK OR BREAK...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
SOUTHERN CROCKETT COUNTY.
LAT...LON 3037 10151 3063 10132 3055 10112 3028 10125
3028 10128
TIME...MOT...LOC 0149Z 025DEG 14KT 3051 10128
$$1 follow-up statement
256 WWUS54 KSJT 060211 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 911 PM CDT TUE JUN 5 2012 TXC105-060230- /O.CON.KSJT.SV.W.0124.000000T0000Z-120606T0230Z/ CROCKETT TX- 911 PM CDT TUE JUN 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTH CENTRAL CROCKETT COUNTY... AT 908 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL CROCKETT COUNTY...OR 20 MILES SOUTHWEST OF OZONOA...MOVING SOUTHWEST AT 30 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... AND DANGEROUS LIGHTNING. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN CROCKETT COUNTY. LAT...LON 3046 10122 3032 10138 3037 10151 3059 10135 TIME...MOT...LOC 0211Z 052DEG 27KT 3045 10140 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:43 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 5, 6:43 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 643 PM CDT TUE JUN 5 2012 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... SCATTERED THUNDERSTORMS FROM SONORA TO BRADY CONTINUE TO DEVELOP SOUTHWARD ALONG AN OLD THUNDERSTORMS OUTFLOW BOUNDARY THIS EVENING. HAVE TEMPO OR VICINITY THUNDER AT KSOA AND KJCT THROUGH 2Z. KSJT WILL SEE INTERSECTING THUNDERSTORMS OUTFLOW BOUNDARIES ALSO THROUGH 2Z...AND THERE IS THE POTENTIAL FOR AN ISOLATED THUNDERSTORM. ALL TAF SITES WILL HAVE THE POTENTIAL FOR ISOLATED... MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY THROUGH THE NEXT SEVERAL DAYS. PATCHY STRATUS WITH MVFR POSSIBLE AROUND KJCT FOR A FEW HOURS AROUND DAYBREAK TUESDAY. 04 && .PREV DISCUSSION... /ISSUED 345 PM CDT TUE JUN 5 2012/ SHORT TERM... AN UPPER LEVEL LOW WAS LOCATED BETWEEN LUBBOCK AND CHILDRESS. SCATTERED TSTMS WERE DEVELOPING ON THE NORTH SIDE OF THE LOW OVER THE TEXAS PANHANDLE. ISOLD TSTMS WERE LOCATED OVER SOUTHWEST OKLAHOMA. NOT MUCH HAPPENING ACROSS WEST CENTRAL TEXAS...BESIDES HOT AND DRY. TEMPERATURES WERE IN THE 90S ACROSS MUCH OF THE AREA...WITH UPPER 90S AT JUNCTION. A WEAK DISSIPATING OUTFLOW BOUNDARY WAS JUST SOUTH OF A MERTZON TO SAN ANGELO TO BROWNWOOD LINE. THE CU ON VISIBLE SATELLITE DOES NOT LOOK IMPRESSIVE ALONG THIS BOUNDARY RIGHT NOW. HOWEVER...ISOLD TO WDLY SCATTERED TSTMS MAY DEVELOP DURING THE NEXT FEW HOURS. HAVE GONE WITH CHC POPS ACROSS MAINLY THE BIG COUNTRY TONIGHT. THERE IS AN OUTSIDE CHANCE THAT A SMALL MCS MAY MOVE INTO THIS AREA MAINLY AFTER 03Z WED. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S. FOR WEDNESDAY...WILL KEEP THE CHC POPS ACROSS THE AREA...MAINLY DURING THE AFTERNOON HOURS. THERE IS A LOT OF UNCERTAINTY ON THE COVERAGE OF SHWRS AND TSTMS DUE TO WEAK UPPER LEVEL FORCING. HOWEVER...ABUNDANT MOISTURE...SOME MODERATE INSTABILITY ALONG WITH A FEW WEAK OUTFLOW BOUNDARIES WILL LEAD TO THE POSSIBILITY OF TSTMS. HOWEVER...HAVE RAISED THE HIGH TEMPERATURES A FEW DEGREES...WITH READINGS IN THE UPPER 80S ACROSS THE BIG COUNTRY TO LOWER 90S ELSEWHERE. LONG TERM... FEW CHANGES WERE MADE TO THE LONG TERM PORTION OF THE FORECAST. MODELS CONTINUE TO COALESCE AROUND A SOLUTION BRINGING THE MID LEVEL LOW CURRENTLY NEAR LUBBOCK SOUTHEAST FROM NORTHWEST TEXAS INTO THE HILL COUNTRY THROUGH THE MIDDLE OF THIS WEEK. WITH THAT IN MIND...WILL CONTINUE TO SHOW THE HIGHEST CHANCE POPS ACROSS THE BIG COUNTRY...AND ESPECIALLY THE NORTHEASTERN PARTS OF THE AREA. THE MODELS CONTINUE HAVE AN UNDERSTANDABLY HARD TIME RESOLVING EXACTLY WHAT PATH THIS MID LEVEL FEATURE WILL TAKE AND HOW FAST. FOR THAT REASON...COULD NOT JUSTIFY MAKING ANY SIGNIFICANT CHANGES TO THE FORECAST AS THE SAME GENERAL IDEA REMAINS THAT SCATTERED CONVECTION IS LIKELY OVER THE NEXT FEW DAYS...WITH THE BEST CHANCES NEAR THIS MID LEVEL LOW WHICH IS EXPECTED TO MOVE FROM OUR NORTHEASTERN COUNTIES SOUTH TOWARDS OUR NORTHWEST HILL COUNTRY THROUGH FRIDAY. THE MAIN HAZARDS REMAIN TO BE LOCALLY HEAVY RAINFALL WITH RICH MOISTURE IN PLACE AND SLOW STORM MOVEMENT...IN ADDITION TO LOW END SEVERE HAIL AND/OR WIND GUSTS WITH THE STRONGEST STORMS. BY SATURDAY MORNING...THE LOW IS EXPECTED TO BEGIN A MORE DEFINED PATH TO THE NORTHEAST AWAY FROM THE AREA...EFFECTIVELY ENDING RAIN CHANCES ACROSS OUR FORECAST AREA. THIS WILL ALSO RESULT IN TEMPERATURES WARMING BACK UP INTO THE MID TO UPPER 90S AREA WIDE BY SUNDAY AFTERNOON...WITH WARM TEMPERATURES REMAINING OVER THE AREA THROUGH THE FIRST HALF OF NEXT WEEK. HAVE ALREADY GONE A COUPLE DEGREES WARMER IN GENERAL THAN MEX GUIDANCE...BUT TEMPERATURES MAY NEED TO BE WARMED EVEN FURTHER IF 850MB TEMPERATURES PROVE TO BE AS WARM AS MODELS ARE PREDICTING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 89 70 84 67 / 30 50 60 50 30 SAN ANGELO 69 93 70 87 68 / 20 30 40 30 20 JUNCTION 69 93 70 88 69 / 20 30 40 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
Hazardous weather outlook, Jun 5, 3:33 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 333 PM CDT TUE JUN 5 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-062045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 333 PM CDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS. THE MAIN THREATS FROM STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL ...DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY. THE MAIN THREATS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.
In the hours before
Special weather statement, Jun 5, 6:05 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT TUE JUN 5 2012
TXZ169-060000-
KIMBLE TX-
605 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR KIMBLE
COUNTY...
AT 600 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
ROOSEVELT...OR ABOUT 13 MILES WEST OF JUNCTION...MOVING SOUTHEAST AT
5 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
WESTERN KIMBLE COUNTY.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 430 AND 442.
NICKEL SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3035 10009 3052 10012 3056 10011 3060 9997
3042 9982
TIME...MOT...LOC 2305Z 337DEG 3KT 3051 9999Local storm report, Jun 5, 6:17 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 PM CDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 2 SW VOCA 30.99N 99.20W
06/05/2012 E0.88 INCH MCCULLOCH TX FIRE DEPT/RESCUE
INTERSECTION OF 216 AND 218. DIME TO NICKEL SIZE HAIL
COVERING GROUND.
&&
EVENT NUMBER SJT1200219
MKDSpecial weather statement, Jun 5, 7:01 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 701 PM CDT TUE JUN 5 2012 TXZ078-169-060100- KIMBLE TX-SUTTON TX- 701 PM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR KIMBLE AND SUTTON COUNTIES... AT 657 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 40 MILES WEST OF ROOSEVELT TO 6 MILES SOUTH OF ROOSEVELT...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF SONORA TO 20 MILES WEST OF JUNCTION...MOVING SOUTH AT 5 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF US-277 AND RANCH ROAD 189 BY 715 PM CDT THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 417 AND 435. DIME SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3049 10083 3051 10002 3029 9995 3028 10077 TIME...MOT...LOC 0001Z 345DEG 11KT 3039 10071 3039 10009
Special weather statement, Jun 5, 7:30 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 730 PM CDT TUE JUN 5 2012 TXZ169-060130- KIMBLE TX- 730 PM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR KIMBLE COUNTY... AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF JUNCTION...MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JUNCTION BY 815 PM CDT THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 446 AND 459. NICKEL SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3047 9961 3045 9984 3067 9982 3068 9965 TIME...MOT...LOC 0030Z 357DEG 7KT 3058 9974
Special weather statement, Jun 5, 8:19 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 819 PM CDT TUE JUN 5 2012 TXZ169-060215- KIMBLE TX- 819 PM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR KIMBLE COUNTY... AT 817 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF SEGOVIA...OR ABOUT 9 MILES EAST OF JUNCTION...MOVING SOUTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... I-10 NEAR THE KIMBLE-KERR COUNTY LINE AND THE INTERSECTION OF I-10 AND US 290 BY 845 PM CDT THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 455 AND 478. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3047 9981 3056 9952 3028 9936 3028 9974 TIME...MOT...LOC 0120Z 332DEG 24KT 3044 9961
Special weather statement, Jun 5, 8:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 845 PM CDT TUE JUN 5 2012 TXZ076-060215- CROCKETT TX- 845 PM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR CROCKETT COUNTY... AT 840 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL CROCKETT COUNTY...OR ABOUT 14 MILES SOUTHWEST OF OZONOA...MOVING SOUTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SOUTHERN CROCKETT COUNTY. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3034 10129 3049 10149 3063 10131 3052 10116 TIME...MOT...LOC 0145Z 041DEG 11KT 3051 10131
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:01 PM CDT | Special Weather Statement | SJT | Sutton | 59 min |
| Jun 5, 7:30 PM CDT | Special Weather Statement | SJT | Kimble | 60 min |
| Jun 5, 7:38 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 37 min |
| Jun 5, 7:55 PM CDT | Areal Flood Advisory | SJT | Kimble | 110 min |
| Jun 5, 8:19 PM CDT | Special Weather Statement | SJT | Kimble | 56 min |
| Jun 5, 8:45 PM CDT | Special Weather Statement | SJT | Crockett | 30 min |
| Jun 5, 9:36 PM CDT | Special Weather Statement | SJT | Crockett | 39 min |
| Jun 5, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 46 min |
| Jun 5, 10:41 PM CDT | Special Weather Statement | SJT | Runnels | 34 min |
| Jun 5, 11:21 PM CDT | Special Weather Statement | SJT | Taylor | 39 min |
| Jun 5, 11:27 PM CDT | Special Weather Statement | SJT | Fisher | 33 min |
| Jun 6, 12:47 AM CDT | Special Weather Statement | SJT | Sterling | 43 min |
| Jun 6, 1:07 AM CDT | Special Weather Statement | SJT | Nolan | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.